U.S. doctors online nowAsk doctors free
Macon, GA
A 43-year-old female asked:

8yo on gentamicin 5 days-eyes cleared up-off two days-infection came back-started gentamicin again-eyes becameveryred andhurt. should i stop treatment?

2 doctor answers4 doctors weighed in
Dr. Oscar Novick
Pediatrics 60 years experience
Conjunctivitis: If your eyes hurt and and the conjunctiv are red, consult an ophthamologist. You may have a viral conjunctivitis that may need other treatment.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Keith Ramsey
Pediatrics - Adolescent Medicine 38 years experience
Yes: See the doctor for a different treatment. Gentamicin can sometimes make eye irritation worse instead of better.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 40-year-old member asked:
Is it possible to use more than one treatment for my eye infection?
2 doctor answers5 doctors weighed in
A 41-year-old member asked:
Eye still a little red after infection treatment completed, what to do?
1 doctor answer1 doctor weighed in
A 44-year-old member asked:
How long will it take garamycin (gentamicin) ophtmalic drops for an eye infection?
1 doctor answer6 doctors weighed in
Last updated Sep 25, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.